Alert archive / Texas / Fire Weather Watches in 2016
Fire Weather Watch 21, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this fire weather watch at Apr 24, 2016, 4:31 AM CDT. It took effect at Apr 25, 2016, 1:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 24, 2016, 4:31 AM CDT (09:31 UTC)
- In effect from
- Apr 25, 2016, 1:00 PM CDT
- Expired
- Apr 24, 2016, 2:19 PM CDT
- In force
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted.
670 WWUS84 KMAF 240931 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 431 AM CDT SUN APR 24 2016 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR MORE...AND HIGH TO VERY HIGH FIRE DANGER FOR THE GUADALUPE... DAVIS...AND APACHE MOUNTAINS... SOUTHEAST NEW MEXICO PLAINS...VAN HORN AND THE HIGHWAY 54 CORRIDOR...AND REEVES COUNTY AND THE UPPER TRANS PECOS... ...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR MORE...AND HIGH TO VERY HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...AND VAN HORN AND THE HIGHWAY 54 CORRIDOR... .AN UPPER LEVEL STORM SYSTEM WILL PASS TO THE NORTH OF WEST TEXAS AND SOUTHEAST NEW MEXICO TODAY. ABOVE NORMAL TEMPERATURES WILL LEAD TO LOW RELATIVE HUMIDITY. COMBINED WITH BREEZY SOUTHWEST TO WEST WINDS MIXING TO THE SURFACE...AS WELL AS HIGH FIRE DANGER... CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE. DRY AND WINDY CONDITIONS WILL CONTINUE INTO MONDAY SO FIRE WEATHER WILL BE POSSIBLE AGAIN ON MONDAY. NMZ114-115-TXZ057-258-242100- /O.NEW.KMAF.FW.A.0021.160425T1800Z-160426T0200Z/ /O.CON.KMAF.FW.W.0024.160424T1800Z-160425T0200Z/ GUADALUPE MOUNTAINS-SOUTHEAST PLAINS- VAN HORN AND HIGHWAY 54 CORRIDOR- 431 AM CDT SUN APR 24 2016 /331 AM MDT SUN APR 24 2016/ ...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR MORE...AND HIGH TO VERY HIGH FIRE DANGER FOR THE GUADALUPE... DAVIS...AND APACHE MOUNTAINS... SOUTHEAST NEW MEXICO PLAINS...VAN HORN AND THE HIGHWAY 54 CORRIDOR...AND REEVES COUNTY AND THE UPPER TRANS PECOS... ...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR MORE...AND HIGH TO VERY HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...AND VAN HORN AND THE HIGHWAY 54 CORRIDOR... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. * WIND...ABOVE 6000 FEET...SOUTHWEST WINDS 25 TO 35 MPH. BELOW 6000 FEET...SOUTHWEST WINDS 20 TO 30 MPH. * HUMIDITY...7 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ058-074-242100- /O.CON.KMAF.FW.W.0024.160424T1800Z-160425T0200Z/ REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA- 431 AM CDT SUN APR 24 2016 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR MORE...AND HIGH TO VERY HIGH FIRE DANGER FOR THE GUADALUPE... DAVIS...AND APACHE MOUNTAINS... SOUTHEAST NEW MEXICO PLAINS...VAN HORN AND THE HIGHWAY 54 CORRIDOR...AND REEVES COUNTY AND THE UPPER TRANS PECOS... * WIND...ABOVE 6000 FEET...SOUTHWEST WINDS 25 TO 35 MPH. BELOW 6000 FEET...SOUTHWEST WINDS 20 TO 30 MPH. * HUMIDITY...7 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
1 follow-up statement
045 WWUS84 KMAF 241919 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 219 PM CDT SUN APR 24 2016 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR MORE...AND HIGH TO VERY HIGH FIRE DANGER FOR THE GUADALUPE... DAVIS...AND APACHE MOUNTAINS... SOUTHEAST NEW MEXICO PLAINS...VAN HORN AND THE HIGHWAY 54 CORRIDOR...AND REEVES COUNTY AND THE UPPER TRANS PECOS... ...RED FLAG WARNING IN EFFECT MONDAY AFTERNOON FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR MORE...AND HIGH TO VERY HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...AND VAN HORN AND THE HIGHWAY 54 CORRIDOR... .AN UPPER LEVEL STORM SYSTEM IS PASSING TO THE NORTH OF WEST TEXAS AND SOUTHEAST NEW MEXICO THIS AFTERNOON. ABOVE NORMAL TEMPERATURES WILL LEAD TO LOW RELATIVE HUMIDITY. COMBINED WITH BREEZY SOUTHWEST TO WEST WINDS MIXING TO THE SURFACE...AS WELL AS HIGH FIRE DANGER...CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE. DRY AND WINDY CONDITIONS WILL CONTINUE INTO MONDAY SO FIRE WEATHER WILL BE POSSIBLE AGAIN ON MONDAY. NMZ114-115-TXZ057-258-251000- /O.UPG.KMAF.FW.A.0021.160425T1800Z-160426T0200Z/ /O.NEW.KMAF.FW.W.0025.160425T1800Z-160426T0200Z/ /O.CON.KMAF.FW.W.0024.000000T0000Z-160425T0200Z/ GUADALUPE MOUNTAINS-SOUTHEAST PLAINS- VAN HORN AND HIGHWAY 54 CORRIDOR- 219 PM CDT SUN APR 24 2016 /119 PM MDT SUN APR 24 2016/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 9 PM CDT /8 PM MDT/ MONDAY... * WIND...ABOVE 6000 FEET...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. BELOW 6000 FEET...SOUTHWEST WINDS 20 TO 30 MPH. * HUMIDITY...7 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ TXZ058-074-250200- /O.CON.KMAF.FW.W.0024.000000T0000Z-160425T0200Z/ REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA- 219 PM CDT SUN APR 24 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WIND...ABOVE 6000 FEET...SOUTHWEST WINDS 25 TO 35 MPH. BELOW 6000 FEET...SOUTHWEST WINDS 20 TO 30 MPH. * HUMIDITY...7 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this fire weather watch went out at Apr 24, 4:07 AM CDT, 24 minutes earlier.
Area forecast discussion, Apr 24, 4:07 AM CDT, 24 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
407 AM CDT SUN APR 24 2016
.DISCUSSION...
WV imagery shows the upper trough extending from SE WY to south of
the Big Bend. Ahead of this feature, a sfc trough extends from
western SD into NM, and has resulted in a 50kt LLJ over West Texas,
as per KMAF VAD. This return flow has advected plenty of Gulf
moisture into the region, w/sfc dewpoints in the 50s as far west as
KATS/KCNM, but this will change rapidly over the next 8-12 hours as
the leeside sfc trough develops south, veering sfc flow over West
Texas and Southeast New Mexico to SW-W. This will shunt the dryline
and accompanying low-lvl moisture east, w/downslope warming
assisting the thermal ridge in bestowing upon us our warmest temps
yet this Spring. Needless to say, this will be the first of a few
days of critical fire weather for parts of the region. Please see
the Fire Wx Discussion below for more details. MOS guidance for
KGDP is suggesting high winds through the Pass today thru this
evening, but the forecast H7 gradient does not look sufficiently
tight, nor does the NAM mtn wave signature look particularly
impressive. Forecast soundings mix to 650mb at best, but winds thru
that height in the column do not look favorable either. Thus, we'll
keep winds just under warning criteria.
Today's trough will continue moving east into the late afternoon,
while a secondary trough makes landfall in the PacNW, then digs to
the NV/UT border by 00Z Tuesday, transitioning zonal flow aloft to
SW. The low-lvl thermal ridge is not forecast to move much,
yielding afternoon temps similar to today's. Tuesday, the upper
trough is forecast to tilt negatively, to WY by 00Z Wednesday. The
thermal ridge is forecast to shift east as a weak Pac front moves
in, resulting in slightly cooler temps than Monday. Forecast
soundings mix to H7 or better Tuesday afternoon, where 35-45kt SW
flow rounding the base of the trough will make for a breezy
afternoon. This pattern looks more favorable for high winds in the
Guadalupes, and we'll go ahead and put a High Wind Watch out for
Tuesday. Wind advisories may be needed, as well. Westerly flow
will sharpen up a dryline and push is east Tuesday afternoon, but
models suggest some isolated convection will be possible over the
far eastern zones Tuesday evening as it begins to retreat.
As the secondary trough ejects NE into the upper Midwest, a third
trough will dig down the west coast Wednesday, arriving over the SW
CONUS by Thursday. This will once again put West Texas and
Southeast New Mexico under SW flow aloft. Return flow will drive
the dryline west to mid-CWA, and this will open up a window of
opportunity for convection east of the dryline as the trough
approaches. Models are all over the place by this point, but Thu-
Sat looks like the best chances for some rain, at least for the
east.
&&
.FIRE WEATHER...
The base of an upper level trough will be over the area today
allowing for stronger winds aloft to mix downward to the surface. A
dryline will be east of the area with dry, low RH values across the
CWA this afternoon. Winds will be at least 20 mph for western
sections of the CWA and may briefly reach 20 mph eastward into parts
of the Permian Basin. A Red Flag Warning remains in effect this
afternoon through early evening for the southeast New Mexico plains,
the Guadalupe and Davis Mountains, Van Horn and Highway 54 Corridor,
and the Upper Trans Pecos. There is fire weather potential tomorrow
as well with minimum RH values of 15 percent or less areawide and
gusty winds. The winds will be slightly weaker than today across
portions of the area but are still expected to reach 20 mph for
locations west of the Upper Trans Pecos. Therefore, a Fire Weather
Watch has been issued for Monday afternoon into early evening for
the southeast New Mexico plains, the Guadalupe Mountains, and the
Van Horn and Highway 54 Corridor. The base of a more powerful upper
trough will pass over the area on Tuesday leading to very windy
conditions. Minimum RH values of 15 percent or less will again be
present areawide on Tuesday and winds will be over 20 mph across
most of the CWA. A Fire Weather Watch will likely be issued on a
later shift for Tuesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 91 61 91 62 / 0 0 0 0
Carlsbad 90 54 90 55 / 0 0 0 0
Dryden 94 64 93 66 / 0 0 0 0
Fort Stockton 91 60 91 61 / 0 0 0 0
Guadalupe Pass 81 54 80 55 / 0 0 0 0
Hobbs 86 54 86 55 / 0 0 0 0
Marfa 81 44 81 46 / 0 0 0 0
Midland Intl Airport 92 62 92 61 / 0 0 0 0
Odessa 91 63 90 63 / 0 0 0 0
Wink 93 59 93 58 / 0 0 0 0
&&
.MAF Watches/Warnings/Advisories...
NM...Red Flag Warning from noon today to 8 PM MDT this evening for
Guadalupe Mountains-Southeast Plains.
Fire Weather Watch from Monday afternoon through Monday evening
for Guadalupe Mountains-Southeast Plains.
High Wind Watch from Tuesday morning through Tuesday evening for
Guadalupe Mountains of Eddy County.
TX...Red Flag Warning from 1 PM CDT /noon MDT/ this afternoon to 9 PM
CDT /8 PM MDT/ this evening for Davis/Apache Mountains Area-
Guadalupe Mountains-Reeves County and Upper Trans Pecos-Van
Horn and Highway 54 Corridor.
Fire Weather Watch from Monday afternoon through Monday evening
for Guadalupe Mountains-Van Horn and Highway 54 Corridor.
High Wind Watch from Tuesday morning through late Tuesday night
for Guadalupe Mountains.
&&
80/44Hazardous weather outlook, Apr 23, 1:58 PM CDT, 14 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 158 PM CDT SAT APR 23 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-241900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 158 PM CDT SAT APR 23 2016 /1258 PM MDT SAT APR 23 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE...MAINLY OVER THE HIGHER TERRAIN. SMALL HAIL...GUSTY WINDS...AND BRIEF HEAVY RAINFALL CAN BE EXPECTED WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WINDS WILL BECOME STRONG ACROSS THE GUADALUPE MOUNTAINS SUNDAY AFTERNOON. CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE SUNDAY IN SOUTHEAST NEW MEXICO AND AREAS OF WEST TEXAS TO THE SOUTH. A RED FLAG WARNING IS IN EFFECT. CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE AGAIN OVER MUCH THE SAME AREA MONDAY. TUESDAY...CRITICAL FIRE WEATHER CONDITIONS MAY BE MUCH MORE WIDESPREAD AS AN UPPER LEVEL STORM SYSTEM PASSES TO THE NORTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 4:51 AM CDT | High Wind Watch | MAF | 24 hr | |
| Apr 24, 2:19 PM CDT | Red Flag Warning | MAF | 31 hr |
Nearby
Fire Weather Watches in Texas, 2016Fire Weather Watches in New Mexico, 2016Every fire weather watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.